Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
Sign in to follow this  
Guest Belinda

Paxil??

Recommended Posts

Guest Belinda

I was just curious if any of you are on Paxil? And if you have tried it? Just looking for some opinions

on it. I am very scared to try new drugs. Since I that is probrably what messed me up in the first place.

Although I think I need something daily to help me with the depression and anxiety from this disorder.

I'm not looking for answers just opinions. Thanks guys-hope your all doing well!

Share this post


Link to post
Share on other sites

I'm on Paxil but not for depression or anxiety reasons. My cardiologist has me taking 20mg daily, for it to decrease my heart rate cause when my bp crashes my hr shoots up to 180, sometimes into the 200's.

Share this post


Link to post
Share on other sites

I tried paxil. It was very hard starting on it. My heart rate went right up to 180--lying down for the first three days. Then it settled down.

Do not start at a normal dose. Start very very small and work up to a standard dose over a long time.

On paxil I had great difficulty having a bowel movement. I gained 45 pounds in a matter of months. When I finally went on a 1,000 calorie a day diet, I slowed the weight gain to only a pound or so a week. I had to quit Paxil in order to lose the weight and then it came off without dieting.

Your own response to a medicine is just that, your response, which may be different from my response. The only way to know for sure is to try. If you try it, start out very low and increase very slow.

The Paxil did not really help my POTS. However I was able to add it to my list of things that don't work and I was able to find out about one thing the SSRI's do to me and that is to make me almost hypomania. Not bad, really, hypomaina, one can get a lot done!

What I am saying, I guess is that even though Paxil is not for me, I know that now and can move on to another possibility. That knowledge can be valuable.

Share this post


Link to post
Share on other sites

Hello!

I am also on Paxil - but i am on Paxil CR - this formulation has been GREAT for me. My father is a family physician and he thinks that Paxil and Paxil CR perform almost like completely different drugs. Many of his patients who gained weight or had side effects from regular paxil are able to take the Controlled Release without any problems -- myself included.

Obviously it's going to be up to how your individual body reacts to it but I just wanted to give you this info. I would also agree with the others....start very slowly! When you do cut the CR in half it's not controlled release so as soon as you can get to the lowest dose of CR your body will have less side effects because you won't get a "surge" of medicine all at once.

If you have any questions feel free to ask anything. Paxil has allowed me to feel like myself again -- it eases my anxiety and also helps with the autonomic symptoms.

For me it's been great but I know everyone reacts differently.

Hope this helps,

Lisa

Share this post


Link to post
Share on other sites

Belinda,

I was put on Paxil several years ago for mild depression. I was only slightly depressed before going on it (I was restless, mopey...you know, typical late-teenage behavior), and after one week of taking it, I tried to kill myself and I attempted suicide five times before the doctors took me off of it. Apparantly, one of the side affects of this drug is suicidal ideation! Imagine, a drug that can make you kill yourself! As soon as I went off the Paxil, I returned to normal. Now, I'm terrified of anti-depressants.

I'm not trying to scare you. I was on a higher dose than you'll probably be on. Plus the doctor who prescribed it was a quack who didn't know what he was doing, and I'm sure your doctor is much more competent. I just wanted to warn you, that there are some very scary side affects to this drug.

Take care,

Lauren

Share this post


Link to post
Share on other sites

I tried it and it didn't work at all for me. I went on it for POTS, not for depression. As soon as I took it I immediately started to take a downturn, I always felt awful and it completely destroyed what was left of my appetite. No matter how bad my stomach hurt from hunger I did not have any desire to eat. I had to force something down twice a day just so I would have something in my stomach. I went off of it several days later and then as soon as it was out of my system I was immediately back to "normal". I hope that it works really well for you!

Share this post


Link to post
Share on other sites
I was just curious if any of you are on Paxil? And if you have tried it? Just looking for some opinions

on it. I am very scared to try new drugs. Since I that is probrably what messed me up in the first place.

Although I think I need something daily to help me with the depression and anxiety from this disorder.

I'm not looking for answers just opinions. Thanks guys-hope your all doing well!

I was on paxil for 5 years. 11 weeks after stopping paxil, I was diagnosed with POTS. I strongly believe POTS can be from ssri disconuation. I passed the blood pressure tests (sit down/stand up) a year ago when I was on paxil.

Share this post


Link to post
Share on other sites

My family doc just reccomended this for me 20mg once a day. I only took it twice cause it was horrible. It made me way sicker on top of my normal sick...which I just could not handle and still function to any degree... So I quit it. Maybe it was too much, i dunno.....but it was not good.

Share this post


Link to post
Share on other sites

I tried paxil for two years for headaches (pre POTS) and it helped a little bit, but once I started having POTS symptoms with the anxiety I have gone on Zoloft 25 mg and it's helped my anxiety and mood EXTREMLY!!! I started off taking half a pill (12.5 mg) and worked my way up to 25 mg in a month (I am very sensitive to meds too!). Anyway, if Paxil doesn't work for you, you may try zoloft.

Share this post


Link to post
Share on other sites

I've never tried Paxil. I have used prozac, effexor and lexapro. My doctor said because I have anxiety issues he would not prescribe Paxil or Wellbutrin as they would make the anxiety worse. :huh:

Dawn

Share this post


Link to post
Share on other sites

I don't even know if this is a relevent comment, but, here goes:

I was on Remeron. It's an antidepressant, but I don't know if it's an SSRI. I took it to help me sleep.

I was on it for only 5 months and discontinued it because of weight gain.

It's pretty suspicious to me that my POTS became full-blown AFTER I had been on the Remeron. Before that, if I had POTS, it did not impact me nearly as much.

I really wonder about some of these meds. But there's no way to prove what I think.

It just seems odd to me that I got so much worse after being on the Remeron.

Share this post


Link to post
Share on other sites
Guest Belinda

I see that this topic was brought back up..I just have to say that I have tried all of the SSRI's and for me I have to strongly agree with Dan and some others..I to this day argue that the SSRI's make me worse.

I know that this is a hard way to go to combat the depression that goes along with POTS but golly the less side effects the better at least for me anyway.

Also, I asked my neuro. about this a couple of weeks ago and he said some of the SSRI's actually can be worse for some of us due to the anti-cholerginic effects.

I will ask Dr. Grubb asbout this as I know he is a strong believer in some of thesee meds..but I think I would want to know my catecholamine levels and such before trying them.

For those of you on these..I am glad they are helping or working for you!!

Belinda

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...